(Read the full article on Time.com)
Abigail, a 29-year-old from New York City who asked to use a pseudonym to preserve her privacy, knew to expect some side effects after she got her second Pfizer-BioNTech COVID-19 vaccine in February. The fever, body aches and fatigue she felt were nothing surprising. But when she began experiencing heavy, “stupidly painful, debilitating” menstrual periods, she felt blindsided. “I had not heard a single person talking about it,” she says, Time reported.
According to Time, while scientists have not confirmed that COVID-19 vaccines can cause menstrual changes like Abigail’s, she feels confident the shot was her trigger, since she experienced something similar after a probable case of COVID-19 last spring. As of mid-April, more than 19,000 people had reported similar experiences in a University of Illinois survey. Even without scientific confirmation, their stories are drawing attention to the fact that vaccination side effects can be far more varied than what’s often discussed in the mainstream.